# SDR CA100809003

- Difficulty date: May 29, 2010
- Submitted: March 15, 2011
- Operation: General aviation
- Make and model: Bell 204-B
- Aircraft time: 20,319 hours
- Engine: Hnywl T5313BHNYWL
- System (JASC): 6420 · Tail Rotor Head
- Part: Bearing
- Part number: 204011761001
- Condition: Defective
- Location: Tail Rotor
- Stage of operation: HO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING A FIRE MISSION, WITH THE BAMBI IN THE WATER GETTING FILLED ON A 100 FOOT LONG LINE, THE PILOT LOST AUTHORITY OF THE TAIL ROTOR CAUSING THE ACFT TO PERFORM 3 TO 4 TURNS CLOCKWISE.  PILOT WAS ABLE TO GAIN CONTROL OF ACFT AND LAND SAFELY FOLLOWING PROCEDURE ON A NEARBY SAND RUNWAY.  TAIL ROTOR CROSSHEAD BEARING PN 204-011-761-001 WAS LATER FOUND BEING THE CAUSE OF THE PROBLEM BY THE AME DURING INSP.  THE BALLS CONTAINED IN CAGE OF 1 SIDE OF DUPLEX BEARING WERE FOUND DISPLACED WHICH CAUSED THE TAIL ROTOR CROSSHEAD TO BE STUCK.  FOLLOWING THE INCIDENT, ACFT WAS INSPECTED AND THE FOLLOWING PARTS WERE INSTALLED, CROSSHEAD PN 204-011-711-001 IN O/H COND., PITCH CHANGE SHAFT, PN 204-010-742-009 IN INSP CONDITION, PITCH CHANGE QUILL, PN 204-010-740-005 IN INSP COND., T/R CHAIN PN 204-001-739-003 IN SERVICEABLE CONDITION, T/R CROSSHEAD DUPLEX BRG IN NEW CONDITION AND ACFT WAS INSP FOR IT`S AIRWORTHINESS.  THE NEW T/R CROSSHEAD BEARING INSTALLED IS A NEW TYPE MODEL.
